It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-14-2005, 04:59 PM   #1
Veteran
(male)
 
Join Date: Apr 2005
Posts: 462
Exegesis HB UserExegesis HB User
Excuse me?????

Greetings,

So, if any of you ever lurk in the Inner Ear board, you may know that I have had a spacey, dizzy, disconnected feeling that has gone on for some time. Anyhow, I finally had an MRI and went to the Neuro for results discussion. They were looking for MS since my died had that.

I was negative for MS and all looked well and "normal." As we were talking, the Neuro noted my 144/90 reading and decided that my symptoms are related to HBP. Nevermind the fact that all this started WHILE I was taking Lisinopril and had my pressure at 130/80, nor the fact that one year ago at this time I felt fine and was routinely getting readings of 150/98.

So, she says "Let's REALLY treat this pressure" and wrote a prescription for Verapamil120mg 3x per day, for 2 days then 2x per day thereafter. Anyone heard of BP causing these symptoms?

I suppose cranial pressure could be caused by HBP, but something doesn't seem right. I asked her to explain the mechanics of it, and that is pretty much what she said, pressure in the head. So I asked, "How long til I get relief", and she replied "within a few days." She also said that you have nothing to lose by taking the meds and controling the BP.

Yeah, except for my severe stomach cramps from Lisinopril and my greatly aggravated PVC's from Hydrochlorothiazide. Wonder what I can expect from Verapamil?

So, now I am totally confused and my pressure is going up thinking about all this.

Regards, Brenden.

Last edited by Exegesis; 12-14-2005 at 05:01 PM.

 
Sponsors Lightbulb
   
Old 12-14-2005, 05:38 PM   #2
Senior Member
(male)
 
Join Date: Mar 2005
Posts: 154
rigel434 HB User
Re: Excuse me?????

"I have had a spacey, dizzy, disconnected feeling that has gone on for some time."

My mom had those exact symptoms for months- they gave her a carotid artery blockage test, a tilt test to rule out neurally mediated hypotension (which doesn't mean you always have low bp), and finally it was discovered to be caused by a drug she had been taking for years for her fibromyalgia. Don't know if any of those possibilities apply to you.

 
Old 12-14-2005, 07:48 PM   #3
Veteran
(male)
 
Join Date: Apr 2005
Posts: 462
Exegesis HB UserExegesis HB User
Re: Excuse me?????

Hi Rigel,

Thanks for the response. No, I am not on any medications. They have done some tests, all negative thus far. Though I do not feel the ENT I saw did nearly enough except use his "x-ray vision".

Either way, it really maddened me that once again, everything comes down to BP. I am afraid to give this drug a try since the potential side effects are as bad as what I am currently experiencing.

Regards, Brenden.

 
Old 12-14-2005, 10:12 PM   #4
Veteran
(male)
 
Join Date: Feb 2005
Posts: 379
pal7778 HB User
Re: Excuse me?????

If you routinely had low bp and it suddenly rose to the 140/150 level, mabye. But if you bp had been around that level for a long time, say in the 120-150 range, it seems
very unlikely that you'd experience symptoms from very mild hpb. I'd keep looking for the cause, and give your MD hell.

 
Old 12-15-2005, 07:44 AM   #5
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Excuse me?????

Brenden, That jackass sounds like my GP and my first cardiologist.

Me: "Doctor, I had a car accident and broke both legs!"
Doctor: "Well, let's up those antihypertensives then."


If nobody on the inner ear board recommend this, try HCTZ or another diuretic. If ANYTHING will lower pressure in your semicircular canals, a diuretic will. My otosurgeon said the same thing.
If that doesn't work, give daily meclizine, 25 mg., a whirl for a couple weeks. Or do both.

Verapamil is apt to give you JUST what you don't need...a headache!

Last edited by Lenin; 12-15-2005 at 07:46 AM.

 
Old 12-15-2005, 08:35 AM   #6
Junior Member
 
Join Date: May 2003
Posts: 30
Autumn1 HB User
Re: Excuse me?????

I have experienced dizziness on both diovan and now on atenolol.
I even had a bout of positional vertigo that I feel was somehow
connected to my meds. At the time my heart rate was in the low 50's.
Although I can never prove it, the fact that I've had dizziness only
when on bp meds and never during the years I've been off them to me,
is a no-brainer. On meds, I don't have the clear, sharp feeling like I used
to. I guess its the price we have to pay for keeping our numbers low.

 
Old 12-15-2005, 12:06 PM   #7
Senior Veteran
(male)
 
Join Date: Jun 2005
Posts: 516
lane413 HB User
Re: Excuse me?????

Editor, you asked what are the side effects of "verapamil", well my mom takes verapamil and has been for over five yrs. She had no severe side effects until now. Verapamil can cause swelling in the ankles, but the most annoying to her she says is the effect on the breast.

Most men avoids verapamil bcuz it can cause breast enlargement in men. So if you're male think about this. I read on another web site that it is alos linked to breast cancer in women. Just do a search on the net ...type breast + cancer and see what comes up. Good luck

 
Old 12-15-2005, 12:08 PM   #8
Senior Veteran
(male)
 
Join Date: Jun 2005
Posts: 516
lane413 HB User
Re: Excuse me?????

Editor, you asked what are the side effects of "verapamil", well my mom takes verapamil and has been for over five yrs. She had no severe side effects until now. Verapamil can cause swelling in the ankles, but the most annoying to her she says is the effect on the breast.

Most men avoids verapamil bcuz it can cause breast enlargement in men. So if you're male think about this. I read on another web site that it is alos linked to breast cancer in women. Just do a search on the net ...type breast + cancer and see what comes up. Good luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
It's not just an excuse.. ibdlcuno Bipolar Disorder 5 12-26-2009 01:41 AM
Social Anxiety (or what I'd like to call the "Excuse Addict") VoodooQueen Anxiety 0 06-14-2009 09:13 AM
apparently its all just a rubbish excuse... pucca_chick Depression 0 10-31-2007 09:06 AM
Am I Using the Fact that My Ex Girlfriend Smokes As an Excuse to Not GetBack With Her Hershon2000 Cancer 0 10-12-2007 12:32 PM
Am I using his bipolar as an excuse? Part 1 fizz17 Bipolar Disorder 16 12-10-2006 12:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!